MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID

ESTABLISHMENT LABS S.A MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID
Catalog Number RSD-265+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Some analysis have revealed that the pocket plays a significant role in developing seroma, patients with submammary pocket developed seroma in higher rates when compared with patients with submuscular pocket.Submammary pocket increases the odds of developing seroma by 7.5 times.(sforza, et al.2017).Some factors are significantly associated with seroma development: a high bmi, large implant size, submammary pocket, and smoking which significantly amplified the effects of other variables.(m.Sforza, et al., 2017) the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: "hematoma/seroma: hematoma is a collection of blood within the space around the implant, and a seroma is a build-up of fluid around the implant.Having a hematoma and/ or seroma following surgery may result in infection and/or capsular contracture later on.Symptoms from a hematoma or seroma may include swelling, pain, and bruising.If a hematoma or seroma occurs, it will usually be soon after surgery.However, they can also occur at any time after injury to the breast.While the body absorbs small hematomas and seromas, some will require surgery, typically involving draining, and potentially placing a surgical drain in the wound temporarily for proper healing.A small scar can result from surgical draining.Implant rupture also can occur from surgical draining if there is damage to the implant during the procedure." seroma is an accumulation of fluid that results from tissue inflammation.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Infection infection can occur with any surgery or implanted device.Most infections resulting from surgery appear within a few days to weeks after the operation.However, infection is possible at any time after surgery.Infections in tissue with an expander present are harder to treat than infections in tissue without any.If an infection does not respond to antibiotics, the expander may have to be removed and another device may be placed after the infection is resolved.As with other surgical procedures, toxic shock syndrome in rare instances has been noted in women after breast implant surgery.This is a life-threatening condition and its symptoms include: sudden fever, vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should be instructed to contact their doctor immediately for diagnosis and treatment if they have these symptoms.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contibuted to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.
 
Event or Problem Description
It was reported that the implant at tooth site #7 was removed due to bone loss.Patient was present for a flap and debridement surgery of implant number 7.Upon flapping the tissue dr.Scanlon noted bone loss surrounding the implant and decided the best course of treatment was implant removal.Per indicated: surgical/medical intervention required for permanent damage: no additional appointment required: no symptoms as a result of the event: not indicated.
 
Additional Manufacturer Narrative
A clinical evaluation of the report and evidence provided was performed; the reported events could not be confirmed due to insufficient clinical information.· a complete review of the dhr for lot 23100345 was carried out, no deviation was found in the manufacturing processes.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.· a definitive root cause could not be determined.· potential factors related to the manufacture of the device that may lead to the reported events include, but are not limited to: infection: previous infection, hematoma and/or seroma.Surgical environment/factors.Seroma: previous infection, hematoma and/or seroma.Patient's underlying condition.Surgical technique/environment.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: infection: ¿infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation.However, infection is possible at any time after surgery.Infections in tissue with an implant present are harder to treat than infections in tissue without an implant.In the case of gluteal augmentation with silicone filled implants, since the anus is only 3 to 4 cm from the incision, it is recommended to staple or suture a gauze soaked with povidone-iodine over the anus during surgery.If an infection does not respond to antibiotics, the implant may have to be removed, and another implant may be placed after the infection is resolved.As with other surgical procedures, toxic shock syndrome in rare instances has been noted in women after gluteal implant surgery.This is a life- threatening condition and its symptoms include sudden fever, vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should be instructed to contact their doctor immediately for diagnosis and treatment if they have these symptoms¿.Seroma ¿ seroma is an accumulation of fluid that results from tissue inflammation.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Often, seromas are reabsorbed by the body over several weeks, but needle drainage is sometimes needed to remove the fluid.While seromas do not increase breast cancer risk, they sometimes heal with scar tissue or calcifications that can raise a concern about mammograms in the future.Seroma symptoms most often appear a week to 10 days after surgery; the area may feel tender and swollen, with a discrete lump and redness arising within a day or two.Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.In addition to causing pain, a seroma increases the risk of developing an infection in the breast.Depending on the location, it may also increase pressure over the surgical site and sometimes cause wound dehiscence.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.· establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ROUND SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A
125 east de la guerra street
santa barbara 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara 93101
8003554164
MDR Report Key20620082
Report Number3012883202-2024-00086
Device Sequence Number20671004
Product Code FTR
UDI-Device Identifier07445161002686
UDI-Public(01)07445161002686(11)231012(17)281012
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSD-265+Q
Device Lot Number23100345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale